Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 02-16-2008, 08:51 AM   #1  
LisaD219
Thread Starter
 
LisaD219's Avatar
 
Join Date: Jun 2007
Location: Northern VA
Posts: 35

Height: 5'6

Cool Zoloft and Birth Control...Weight gain?

Happy Saturday everyone!

I plan on starting a vigorous plan for losing weight and imroving my health. Though, I am a daily visitor of this site, I rarely ever post. Anyway, I went and had a complete physical and other than my cholesterol which was 206 (less than 200 in the norm) I am 100% healthy. So to make a long story short I am 250 lbs. and I need to lose 100 lbs. My doctor did mention that Zoloft and the Pill could cause me to gain weight. I think it's 100% my eating, but I was wondering if any of you have had issues losing weight being on this medication....

Thanks!
LisaD219 is offline   Reply With Quote
Old 02-16-2008, 10:17 AM   #2  
Starting Again
 
hope4me's Avatar
 
Join Date: Mar 2007
Location: VA
Posts: 1,130

S/C/G: 202/163/120

Height: 5'1"

Default

Hi Lisa,

I've been on both of these meds at once and lost a significant amount of weight (55 lbs at the time). I know that some meds do make it harder to lose, but if you are like I was, eating A LOT, then if you cut back to a normal healthy amount I can't imagine your body not responding. Everybody is different of course, but I don't believe these 2 drugs are so powerful that their affects can't be overcome.

Feel free to join us in our 'Weekly Chat' thread. I can safely say that most of us are on meds and at least I am on BC as well and have the ability to take off the pounds (at least when we are 'on plan' ). They are a great bunch of ladies!
hope4me is offline   Reply With Quote
Old 02-16-2008, 05:38 PM   #3  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

I didn't have a problem on either drug.... everyone is different though.

.
Leenie is offline   Reply With Quote
Old 03-01-2008, 10:19 AM   #4  
DETERMINED
 
01determined's Avatar
 
Join Date: May 2007
Posts: 27

Default

hiya lisa - i was always a bit bigger than my sisters but i wasnt ever large, i was just normal weight. Then when i went on the pill a couple of years ago, i started to put on a lot of weight and thats' where my problems began. However if you put your mind to it you really can lose the weight, ive started doing just that, its slower than usual for me but its all good!
My mother also said she had the same issues with weight gain adn the pill when she was younger. I think it just depends on your natural metabolism, as mine was never very fast!
Hope this helps
01determined is offline   Reply With Quote
Old 03-01-2008, 12:54 PM   #5  
The High-Carb Rebel
 
lessthansign3's Avatar
 
Join Date: Feb 2006
Location: Minneapolis, MN
Posts: 308

S/C/G: 175ish/175ish/145ish

Default

Everyone reacts differently to different drugs. I never had a problem with weight gain on Zoloft, which I still take at the high dose of 300 mg, or birth control, but Abilify has caused me to gain 30 lbs. I'm hopefully switching to a new pill called Invega for mood stabilization though. We'll see how it goes - I already have tried this twice with Topamax and Geodon, neither of which worked for me. I actually had my first drug reaction with Geodon.

Anyway, best of luck to you!
lessthansign3 is offline   Reply With Quote
Old 03-03-2008, 10:28 AM   #6  
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 2,041

Default

I was on Zoloft and the pill for years and years, now I did gain alot of weight but it was my own doing...I ate horribly, real high calorie and fat ...when I did decide to eat better and lose weight I had no problem losing with both of these...so keep on plan and good luck!!
Satine is offline   Reply With Quote
Old 03-03-2008, 10:40 AM   #7  
Senior Member
 
peachcake's Avatar
 
Join Date: Jan 2008
Location: Silverton, OR
Posts: 561

S/C/G: 217/tick/160

Height: 5'5

Default

I have been on the pill and zoloft for several years. I never gained weight until I had a desk job. So I don't think it has ANYTHING to do with my gain. And since I started actually trying to lose weight I have had a loss or 2-3 lbs per week (for the first month). Of course, my weight is all over the charts wth my TOM right now. In all honesty I don't think those pills really effected me at all. But like everyone else said, all bodies are different!
peachcake is offline   Reply With Quote
Old 03-03-2008, 11:58 AM   #8  
LisaD219
Thread Starter
 
LisaD219's Avatar
 
Join Date: Jun 2007
Location: Northern VA
Posts: 35

Height: 5'6

Default Thanks ladies!

Thanks for the feedback... I really appreciate it. I love this site. I hope all of you are doing great on your programs. I started the gym this weekend and I am also counting calories. Hopefully we will watch eachother's tickers go down!
LisaD219 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:47 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.